MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; FENESTRATED BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC SINGLE-SITE; FENESTRATED BIPOLAR FORCEPS
Model Number 478093-03
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/19/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that prior to start of da vinci-assisted benign hysterectomy surgical procedure, an oil-like liquid had leaked from the surface of the 8mm fenestrated bipolar forceps instrument.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the da vinci product with an alleged issue to perform failure analysis.A follow-up mdr will be submitted if the product is returned and evaluated and/or if additional information is received.Blank mdr fields: the missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date for section d4 is not applicable.Field d6 is blank because the product is not implantable.Information for the blank fields in section e1 is not available.Fields g5 and g7 are not applicable.Field h10 is blank as there are no related report numbers.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the substance looked like oil.There was no fragment that fell inside the patient.Oil leak was found prior to surgery.There was no patient harm.The device was not used on the patient.The broken part of the tip was not completely detached from the instrument.There were no photographic images of the device(s) or a video recording of the procedure available for isi review.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical inc.(isi) received the 8 mm fenestrated bipolar forceps instrument for failure analysis investigation.The instrument was analyzed and was unable to be tested due to the physical damage condition in which form was returned from customer.Based on the investigation results, customer reported issues may be due to other factors unrelated to the product.Additional observation(s) not reported by site: the instrument was found to have a broken distal clevis at the section of the push rod.The broken piece was not returned, measuring roughly 7.80 mm x 4.30 mm in size.As result of the detached piece, one of the rivet and one of the endcap was broken and also not returned with the instrument.The component are broken and there may be missing pieces, but the size of the missing pieces cannot be confirmed.In addition, one of the grip tip detached and also was not returned with the instrument.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SINGLE-SITE
Common Device Name
FENESTRATED BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24554784
Report Number2955842-2026-15547
Device Sequence Number18497278
Product Code NAY
UDI-Device Identifier10886874113735
UDI-Public(01)10886874113735(17)270630(10)K10250626
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K130726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478093-03
Device Catalogue Number478093
Device Lot NumberK10250626
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/19/2026
Supplement Date Received by Manufacturer03/11/2026
04/16/2026
Initial Report FDA Received Date03/10/2026
Supplement Report FDA Received Date04/01/2026
05/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown